Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have brain fog and less sex drive due to taking Effexor for anxiety. Does Lexapro have less side effects?

I have been taking effexor for several years for anxiety/ depression . A few months ago I cut back on my dosage and as a result had less brain fog and increased sex drive/more sensation. Going thru a tough time now and am thinking about increasing my dosage again but am leary of the return of brain fog and sexual side effects. My best friend takes Lexapro and says that she experiences no brain fog or sexual side effects. Looking for some input on this if possible. What has been your experience with patients? With much thanks, Sharon
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Welcome to HCM.
Treating a patient for anxiety and depression needs a very tailor-made approach. Not every patient responds the same to every medication. In my experience Lexapro you mentioned does have fewer sexual side effects than the Effexor you have been taking. I do not think that this is a decision you must make by yourself but that you need professional guidance to help you. Please see a psychiatrist regarding treatment plan so that he or she may help you with the correct treatment. Rest assured there are medications that have Less sexual side effects. Please do not change the dosage of the medication Your self for the efficacy of the drug is highly dose related.
I trust this information helps you.
Answered: Mon, 4 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor